MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX40015UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the dislodged stent was returned for evaluation.Tissue and congealed blood were visible surrounding the stent.The tissue appeared hardened in texture.Deformation was evident to the stent wraps with struts appearing stretched and bunched.It was confirmed that the delivery system would not be returning.The lot was confirmed based on the returned stent matching the event description.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly tortuous, non calcified lesion located in the ostium of rca.The device was inspected with no issues noted.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that during an attempt to inflate the stent at the ostium of the rca at a lesion suspected to be a dissection, that the patient took a deep breath, causing the entire device (stent and delivery system) to retreat into the aorta on the partially inflated balloon.The stent stayed on the balloon in its original position the entire time.The stent never came off the balloon while in the patient.It stayed on the partially inflated balloon the whole time.The balloon was kept inflated and the stent was retrieved on the balloon back through the right radial artery access.No further attempts to stent any locations were made.It is indicated that it was later found that there was no issue (dissection) at the ostium of the rca.The patient is reported to be alive with no injury.The stent came off after being removed from the patient.It was reported that there was no damage to the stent prior to the dislodgement in vitro.Device analysis has shown deformation with the presence of blood and tissue.Given the condition of the device, deformation may have occurred in vivo as well as in vitro.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8423973
Report Number9612164-2019-00899
Device Sequence Number11325156
Product Code NIQ
UDI-Device Identifier00643169557161
UDI-Public00643169557161
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model NumberRONYX40015UX
Device Catalogue NumberRONYX40015UX
Device Lot Number0008867997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1